Illinois, 2007

Heavy Rain in Illinois, June 25, 2007

June 25, 2007 · NWS PAH · 1 event in 1 county or zone

A persistent, weak 500 mb trough axis extending from northeast to southwest along the Ohio River Valley helped trigger more slow-moving thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A persistent, weak 500 mb trough axis extending from northeast to southwest along the Ohio River Valley helped trigger more slow-moving thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 1:00 AM CST, 8 hours earlier.

Area forecast discussion, Jun 25, 1:00 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT MON JUN 25 2007

.DISCUSSION...

CURRENT PACKAGE IN GOOD SHAPE. ONLY A FEW TWEAKS NECESSARY.
MAIN CHALLENGE...AT LEAST IN THE SHORT TERM...IS WHERE ITS GOING TO
RAIN THROUGH MIDWEEK.

CONVECTION FIRING ALONG AXIS OF ELEVATED INSTABILITY SHOULD CONTINUE
TO WEAKEN. THAT SHOULD BE THE END OF IT TONIGHT BUT WITH UPPER LOW
AND WEAK SFC CONVERGENCE IN THE VICINITY...MAY SEE SOME WIDELY
SCATTERED DEVELOPMENT BEFORE MORNING.

ENERGY ROTATING OUT OF A HUGE LOW CENTERED OFF THE NORTHWEST COAST
OF THE US WILL REMAIN NORTH AND WEST OF THE REGION THROUGH THE
MIDDLE OF THE UPCOMING WORK WEEK AS A WEAK/FLAT RIDGE PERSISTS OVER
THE WESTERN HALF OF THE US. THE LATTER HALF OF THE WEEK...A HUGE
VORTEX DIGGING SOUTHEASTWARD ACROSS SOUTHEAST CANADA WILL PUMP UP
THE WESTERN RIDGE AND PUT OUR CWA ON THE SOUTHWESTERN FRINGES OF
NORTHWEST FLOW ALOFT.

IN THE MEANTIME...THE ONGOING LOW FLOW PATTERN WILL CONTINUE A BIT
LONGER. UPPER TROUGHING...PLENTY OF LOW LEVEL MOISTURE...AND WHATS
LEFT OF A SURFACE TROF WILL REMAIN OVER THE AREA THROUGH TONIGHT.
THIS COMBINATION WILL PRODUCE THE SAME RESULTS AS THE PAST COUPLE OF
DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE
TODAY. ETA MOS POPS SEEM TOO HIGH AND GFS TOO LOW...SO BASICALLY
SPLIT THE DIFFERENCE. SINCE MOST OF THE CONVECTION WILL BE DIURNAL
IN NATURE...LOWERED POPS AT NIGHT.

ON TUESDAY THE WEAK UPPER LOW WASHES OUT WITH H5 HEIGHTS RISING EVER
SO SLIGHTLY AS RIDGE OVER THE MID ATLANTIC SEABOARD BUILDS A TAD
WESTWARD. THIS WILL SERVE TO LOWER THE CHANCES FOR PRECIP OVER THE
EASTERN SECTIONS OF THE CWA WITH THE BEST CHANCES OVER THE WESTERN
SECTIONS. POP/WX/QPF GRIDS REFLECT THIS TUESDAY AND WEDNESDAY. GIVEN
THE WEAK RIDGING...KEPT IT DRY TUESDAY NIGHT...BUT WENT WITH 14
POPS. WEDNESDAY NIGHT THE RIDGING WILL BE PUSHED SOUTHWARD AS THE
FLOW ALOFT BECOMES NORTHWEST...AS MENTIONED ABOVE. THIS WILL SERVE
TO PUSH A COLD FRONT ACROSS THE CWA THURSDAY NIGHT INTO FRIDAY.
HOWEVER...WILL MAKE NO CHANGES BEYOND 6TH PERIOD.

FOR TEMPERATURES...SPLIT THE DIFFERENCE BETWEEN ETA AND GFS MOS BUT
LEANED SLIGHTLY TOWARD THE COOLER ETA NUMBERS.

&&

.AVIATION...

SOME LINGERING SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THE REST OF THE OVERNIGHT HOURS...BUT SHOULD BE DISSIPATING BY
AROUND SUNRISE MONDAY. AFTER THAT...SOME MVFR FOG WILL BE POSSIBLE
DUE TO ALL THE RAIN AND CALM WINDS. CEILINGS SHOULD BE VFR AS WELL.
CHANCES FOR CONVECTION WILL ONCE AGAIN ENTER THE FORECAST BY MONDAY
AFTERNOON...BUT CANNOT RULE OUT SOMETHING DURING THE MORNING HOURS.
HOWEVER THE BEST CHANCES SHOULD ARRIVE WITH THE HEAT OF THE DAY. ANY
OF THE THUNDERSTORMS THAT FORM WILL OBVIOUSLY BRING LOWER VSBYS AND
CEILINGS AND POSSIBLE GUSTY WINDS TO 30 KTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC/FIRE WEATHER...JAP
AVIATION...CW
Hazardous weather outlook, Jun 25, 2:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
323 AM CDT MON JUN 25 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
323 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT.
THERE IS A SMALL RISK OF ISOLATED SEVERE STORMS. HOWEVER...MOST
THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS. HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY HAZARDS...WITH TORRENTIAL RAIN AS A
SECONDARY HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. A FEW STORMS
MAY APPROACH SEVERE LIMITS...MAINLY DURING THE PEAK HEATING HOURS
OF THE DAY. THE MAIN HAZARDS WOULD BE DAMAGING WIND GUSTS...HAIL
...AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER IS ENCOURAGED.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Jackson

When
June 25, 9:00 AM CST to 9:45 AM CST
Where
Jackson County, Carbondale
Reported by
Newspaper
Coordinates
37.720, -89.220

Street flooding occurred due to heavy thunderstorm rains. Along one section of Illinois Route 13, water was up to the bumpers of cars. More than three-quarters of an inch of rain fell within an hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37967.